Florida, 2025

Damaging Wind in Florida, July 13, 2025

July 13, 2025 · NWS MFL · 1 event in 1 county or zone

Strong to severe sea breeze thunderstorms developed near Lake Okeechobee and inland Southwest Florida on the afternoon and evening of July 13, 2025.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MFL wrote it up.

Strong to severe sea breeze thunderstorms developed near Lake Okeechobee and inland Southwest Florida on the afternoon and evening of July 13, 2025.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before the first event at Jul 13, 2:28 PM EST, 3 hours 8 minutes earlier. Its key messages:

  • Updated at 117 PM EDT Sun Jul 13 2025
  • Greatest threat for flooding on Monday across the east coast metros.
  • Widespread 1-2" with scattered locations around 3-5". Reasonable worst case scenario would be a specific location or two could experience 5-7".
  • Heavy rain threat continues through Wednesday but shifts primarily to the interior and west coast.
Area forecast discussion, Jul 13, 2:28 PM EST, 3 hours 8 minutes before
Area Forecast Discussion
National Weather Service Miami FL
328 PM EDT Sun Jul 13 2025

...New SHORT TERM, LONG TERM, AVIATION, MARINE...

.KEY MESSAGES...
Updated at 117 PM EDT Sun Jul 13 2025

 - Greatest threat for flooding on Monday across the east coast
   metros.

 - Widespread 1-2" with scattered locations around 3-5".
   Reasonable worst case scenario would be a specific location or
   two could experience 5-7".

 - Heavy rain threat continues through Wednesday but shifts
   primarily to the interior and west coast.

&&

.SHORT TERM...
(Rest of today through Wednesday)
Issued at 117 PM EDT Sun Jul 13 2025

The primary features responsible for the local weather through
mid-week are a pair of TUTTs moving west through the Gulf and
Atlantic. At the surface, their reflections are/will be a surface
ridge over the eastern Gulf and a developing area of low pressure
across the far western Atlantic and SE US. The steering flow
between these low-level features will generally be out of the NW
through Tuesday.

While low-level flow remains weak today as these features continue
to develop, the main threat will be slow storm motions along a
somewhat pinned seabreeze boundary. So far though, slow-moving
storms have only been able to produce about 1-1.5" before
meandering elsewhere. Generally speaking, the threat for flooding
or severe weather remains low today.

On Monday, all the global ensemble suites indicate PWAT values
climbing into the top 10th percentile of observed climatology for
this time of year. As the low pressure system draws nearer, the
low-level NW/WNW flow will increase as well and result in
increased convergence along the east coast. More deep layer
forcing will be present as well as the full-column synoptic ascent
increases. As far as the evolution of storms is concerned for
Monday, expect convection to spread south through the state where
convergence is enhanced along the increasing wind field. Then
later in the afternoon, convection will focus along the east
coast. Generally speaking, expect 1-2" of rain in areas impacted
by thunderstorms, with scattered amounts of 3-4" certainly a
possibility. Right now, a reasonable worst case to consider on
Monday will be along the east coast metros and could reach 5-7" in
an isolated spot or two.

Ensembles continue to show an anomalously moist background
environment through Wednesday, however, with the surface low
pressure moving into the Gulf and weak troughing in the lower
troposphere, convergent flow will be reduced on Tuesday. In fact,
flow will generally be transitioning to a southerly direction and
may focus convection across the interior and Lake regions both
Tuesday and Wednesday. With limited convective allowing model data
available in the Tues/Wed range, the courser resolution guidance
has similar rainfall amounts to Monday, with roughly 1-2" in
locations impacted by thunderstorms and isolated to scattered
amounts around 3-5". As southerly flow increase on Wednesday, the
more progressive nature of storms may knock an inch or so off
those amounts. The threat for flooding is naturally reduced as the
focus shifts off the metros, but will have to monitor as more
guidance comes in and the threat evolves to assess the flood
potential if similar areas across the interior are impacted over
multiple days.

&&

.LONG TERM...
(Wednesday night through next Saturday)
Issued at 117 PM EDT Sun Jul 13 2025

Thursday will be the transition day to a more typical easterly
flow regime that will persist into the weekend. Some influence
from the passing upper wave may continue to result in pockets of
heavier rain across the west coast on Thursday. Heat will return
to being the main threat by the end of the week and into the
weekend, with high temperatures in the low to middle 90s and heat
indices climbing well into the 100s.

&&

.AVIATION...
(18Z TAFS)
Issued at 117 PM EDT Sun Jul 13 2025

Storms have mostly moved inland, away from the southeast coast
terminals (with the exception of PBI). Tempos will continue for
the next hour or so but otherwise the TAFs remain generally on
track advertising convection winding down late this afternoon and
through the night. Tomorrow's expected storms fall just past the
18Z cutoff for this TAF issuance. Background WNW winds (away from
storms) will prevail through the first half of tomorrow.

&&

.MARINE...
Issued at 117 PM EDT Sun Jul 13 2025

Light winds and low seas will prevail through mid-week. Winds will
then turn solidly southeasterly and may increase to Cautionary
levels as the western edge of high pressure becomes established
across the western Atlantic. Showers and storms will be numerous
through mid-week as well, before returning to more typical
summertime coverage.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            76  87  75  84 /  70  80  60  80
West Kendall     73  87  72  85 /  60  80  50  80
Opa-Locka        76  89  75  87 /  70  90  50  80
Homestead        75  87  74  85 /  70  80  60  80
Fort Lauderdale  75  87  75  85 /  70  90  50  80
N Ft Lauderdale  75  87  75  85 /  70  90  50  70
Pembroke Pines   78  90  77  88 /  70  80  50  80
West Palm Beach  74  87  74  86 /  70  80  40  70
Boca Raton       74  89  74  87 /  70  90  50  70
Naples           77  89  75  88 /  50  90  60  90

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

SHORT TERM...Harrigan
LONG TERM....Harrigan
AVIATION...Harrigan

In the hours before

Special weather statement, Jul 13, 2:56 PM EST, 2 hours 40 minutes before
Special Weather Statement
National Weather Service Miami FL
356 PM EDT Sun Jul 13 2025

FLZ069-070-075-132100-
Coastal Collier County FL-Inland Collier County FL-
Mainland Monroe FL-
356 PM EDT Sun Jul 13 2025

...Strong thunderstorms will impact portions of southeastern Collier
and northern Mainland Monroe Counties through 500 PM EDT...

At 356 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms along a line extending from 10 miles northwest
of Big Cypress National Preserve to 9 miles east of Chokoloskee.
Movement was east southeast around 10 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Big Cypress National Preserve, Loop Road Ee Center, and Dade-Collier
Training Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Miami. You can also share your report with NWS Miami on
Facebook and Twitter.

&&

LAT...LON 2612 8123 2609 8088 2582 8087 2573 8087
      2580 8127
TIME...MOT...LOC 1956Z 296DEG 11KT 2609 8119 2581 8120

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

Baxter
Special weather statement, Jul 13, 3:38 PM EST, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Miami FL
438 PM EDT Sun Jul 13 2025

FLZ070-073-075-132130-
Inland Collier County FL-Mainland Monroe FL-Inland Miami-
Dade County FL-
438 PM EDT Sun Jul 13 2025

...Strong thunderstorms will impact portions of southeastern Collier,
northern Mainland Monroe and northern Miami-Dade Counties through 530
PM EDT...

At 438 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms along a line extending from near Dade-Collier
Training Airport to near Wilderness Waterway. Movement was southeast
at 10 mph.

HAZARD...Wind gusts of 45 to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Loop Road Ee Center, Wilderness Waterway, Dade-Collier Training
Airport, Fortymile Bend, and Big Cypress National Preserve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Miami. You can also share your report with NWS Miami on
Facebook and Twitter.

&&

LAT...LON 2555 8117 2557 8115 2558 8115 2557 8117
      2568 8129 2572 8122 2571 8120 2569 8120
      2569 8118 2574 8122 2596 8094 2584 8071
      2556 8106 2557 8106 2558 8111 2556 8112
      2554 8108 2551 8112
TIME...MOT...LOC 2038Z 313DEG 10KT 2591 8092 2568 8119

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Baxter
Special weather statement, Jul 13, 4:24 PM EST, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Miami FL
524 PM EDT Sun Jul 13 2025

FLZ063-132215-
Glades FL-
524 PM EDT Sun Jul 13 2025

...Strong thunderstorms will impact portions of northeastern Glades
County through 615 PM EDT...

At 523 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms along a line extending from 8 miles north of
Okeechobee to 8 miles northwest of Buckhead Ridge to 7 miles
southeast of Sylvan Shores. Movement was south at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Lakeport, Buckhead Ridge, Brighton Seminole Reservation, and Indian
Prairie Canal Mouth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Miami. You can also share your report with NWS Miami on
Facebook and Twitter.

&&

LAT...LON 2715 8087 2708 8093 2707 8096 2707 8093
      2704 8094 2704 8096 2706 8097 2702 8101
      2697 8109 2696 8108 2695 8109 2695 8107
      2693 8108 2697 8132 2703 8132 2703 8127
      2712 8127 2712 8117 2721 8117 2721 8094
TIME...MOT...LOC 2123Z 349DEG 14KT 2736 8083 2721 8099 2725 8125

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

Baxter
Special weather statement, Jul 13, 4:35 PM EST, 1 hour 1 minute before
Special Weather Statement
National Weather Service Miami FL
535 PM EDT Sun Jul 13 2025

FLZ063-066-070-132230-
Hendry FL-Inland Collier County FL-Glades FL-
535 PM EDT Sun Jul 13 2025

...Strong thunderstorms will impact portions of north central
Collier, northwestern Hendry and southwestern Glades Counties through
630 PM EDT...

At 535 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms along a line extending from near Charleston Park
to near Felda to near Big Corkscrew Island. These storms were nearly
stationary.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Labelle, Ave Maria, Immokalee, Port La Belle, Felda, Big Corkscrew
Island, Corkscrew Swamp Sanctuary, Keri, Bunker Hill, and Lake
Trafford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Miami. You can also share your report with NWS Miami on
Facebook and Twitter.

&&

LAT...LON 2642 8164 2642 8156 2676 8157 2677 8156
      2677 8134 2651 8127 2628 8142 2639 8165
TIME...MOT...LOC 2135Z 160DEG 3KT 2674 8158 2657 8145 2640 8155

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

Baxter
Special weather statement, Jul 13, 5:15 PM EST, 21 minutes before
Special Weather Statement
National Weather Service Miami FL
615 PM EDT Sun Jul 13 2025

FLZ063-132315-
Glades FL-
615 PM EDT Sun Jul 13 2025

...Strong thunderstorms will impact portions of northwestern Hendry
and Glades Counties through 715 PM EDT...

At 614 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms along a line extending from near Buckhead Ridge
to near Lakeport to 8 miles west of Venus. Movement was south at 10
mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Moore Haven, Lakeport, Palmdale, Buckhead Ridge, Brighton Seminole
Reservation, Ortona, Muse, and Lake Hicpochee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Miami. You can also share your report with NWS Miami on
Facebook and Twitter.

&&

LAT...LON 2715 8087 2707 8096 2707 8093 2704 8093
      2706 8097 2697 8109 2693 8108 2693 8112
      2685 8109 2682 8105 2682 8100 2681 8095
      2681 8098 2678 8095 2677 8095 2677 8157
      2703 8156 2703 8127 2707 8127 2706 8118
TIME...MOT...LOC 2214Z 017DEG 9KT 2717 8086 2702 8119 2702 8148

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

Baxter
Special weather statement, Jul 13, 5:31 PM EST, 5 minutes before
Special Weather Statement
National Weather Service Miami FL
631 PM EDT Sun Jul 13 2025

FLZ063-066-132330-
Hendry FL-Glades FL-
631 PM EDT Sun Jul 13 2025

...Strong thunderstorms will impact portions of northern Hendry and
southwestern Glades Counties through 730 PM EDT...

At 631 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms along a line extending from Lakeport to near
Muse. Movement was southeast 15 to 20 mph

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Clewiston, Labelle, Moore Haven, Lakeport, Montura, Palmdale, Port La
Belle, Devils Garden, Ortona, Muse, Lake Hicpochee, Harlem, and Keri.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Miami. You can also share your report with NWS Miami on
Facebook and Twitter.

&&

LAT...LON 2700 8104 2697 8109 2695 8109 2695 8107
      2693 8108 2693 8112 2691 8110 2689 8112
      2682 8106 2682 8100 2681 8095 2681 8097
      2680 8096 2677 8094 2675 8089 2661 8089
      2660 8141 2693 8156 2705 8107
TIME...MOT...LOC 2231Z 337DEG 15KT 2699 8114 2690 8148

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

Baxter

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Glades

When
July 13, 5:36 PM EST
Where
Glades County, 4.19 mi S of Lakeport
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
26.910, -81.120

A downed tree and power pole due to a severe thunderstorm in the area.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2025Every state in 2025This day in weather historyWarnings in Florida, July 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1288331.